advertisement
Question
Posted by: Susie | 2007/11/30

Cilift and Venlor XR

Dear CS,
Please can you tell me what the difference is between these two meds. I know they are both AD. I have taken both Ciprelax and Cilift and they did not agree with me. (Made me more tense than before meds). Now the doc. wants me to try Venlor XR. Doc is trying to treat me for GAD.
Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The various ADs vary somewhat in terms of which of the relevant brain chemicals they affect. Some work predominantly on one of these "neurotransmitters", like Cilift ( and Zoloft and Prozac and many others ) works mainly on Serotonin. Some work on more than one, such as Serotonin and Boradrenaline. This is technically interesting, but doesn't really help us to guess which one will work best for which particular person with Depression. But it can help a psychiatrist to make more informed decisions about which meds to recommend. If you found Cilift made you more tense, I would have expected Cipralex to do the same as they are VERY similar chemically. Venlor XR is a slow-release form of Venlafazine, slightly different in its chemical actions from Cipralex / Cilift. The best chance of estimating which particular AD is most likely to help you would be to see a good local Psychiatrist ( rather than a GP ) for a full assessment, and then let him / her weight your particular profile of symptoms, your history of responses to other emds you may have tried, and the potential benefits and side-effects of available ADs, so as to select one appropriate for your particular situation.
Ask also about the local availability of CBT ( Cognitive-Behaviour Therapy ) as it is very effective in depression and anxiety disorders, and of course, doesn't have side-effects !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement